Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 30, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Nov 29, 2012, 4:35 AM PST. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 4:35 AM PST (12:35 UTC)
- Expired
- Nov 29, 2012, 5:30 AM PST
- In force
- 55 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 28, 3:33 PM PST, 13 hours 2 minutes earlier.
Area forecast discussion, Nov 28, 3:33 PM PST, 13 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PST WED NOV 28 2012
.SYNOPSIS...SHOWERS ARE DIMINISHING THIS EVENING AS THE FIRST
SYSTEM MOVES OFF TO THE EAST. A SECOND FRONT WILL MOVE THROUGH ON
THURSDAY BRINGING HEAVY RAIN AND GUSTY WINDS TO THE AREA.
PERIODS OF MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE
FRIDAY INTO THE WEEKEND AS MORE STORMS IMPACT THE REGION.
&&
.SHORT TERM...THE HEAVIEST RAIN MOVED INLAND WITH SOME SHOWERS
LINGERING ALONG THE COAST. A FEW LINGERING SHOWERS ARE EXPECTED
THIS EVENING ALONG THE COAST. VIS SAT SHOWS PARTIAL CLEARING IN
THE CLOUDS OFFSHORE. EXPECT THE COAST WILL SEE PARTIAL CLEARING
THIS EVENING. THE NEXT SYSTEM IS CLEARLY VISIBLE ON VIS AND IR
SAT OFFSHORE. THE GFS AND ECMWF BRING THIS ONSHORE JUST BEFORE
SUNRISE. THE NAM12 WAS SLOWER WITH THE TIMING OF THIS
SYSTEM...HOWEVER THE 18Z RUN BRINGS IT IN FASTER AND MORE IN LINE
WITH THE OTHER MODELS. QPF AMOUNTS WITH THIS SYSTEM LOOK HEAVY.
WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH WITH 4 TO 7
INCHES EXPECTED OVER THE FAVORED TERRAIN. ISSUED AN AREAL FLOOD
WATCH FOR SMALL STREAMS AND URBAN STREET FLOODING FROM LATE
TONIGHT THROUGH EARLY FRIDAY MORNING. THE HEAVIEST RAIN IS
EXPECTED TO END TAPER OFF THURSDAY NIGHT SO ENDED THE FLOOD WATCH
14Z FRIDAY. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. THE
GFS IS SHOWING 925 MB WINDS 65 TO 70 KT. WITH THE HEAVY RAIN
EXPECT SOME OF THESE WILL MIX DOWN AND IMPACT THE HIGHEST PEAKS
ALONG THE COAST. THE WIND ADVISORY AND WARNING LOOK GOOD FOR THE
REDWOOD COAST AND THE NORTH COAST INTERIOR. GUSTS LOOK TO REMAIN
SLIGHTLY LOWER IN MENDOCINO COUNTY SO WILL NOT ISSUE AN ADVISORY.
THIS WILL NEED TO BE WATCHED TONIGHT. SNOW LEVELS THROUGH THIS
SYSTEM WILL REMAIN HIGH...MAINLY ABOVE 5000 FT...SO NO WINTER
WEATHER PRODUCTS ARE NEEDED. THIS WILL ALSO KEEP TEMPERATURES
FAIRLY WARM AND STEADY.
FRIDAY DURING THE DAY SHOWERS WILL CONTINUE ALTHOUGH RAINFALL IS
EXPECTED TO BE LIGHTER THAN ON THURSDAY...MAINLY LESS THAN AN
INCH. A FEW THUNDERSTORMS ARE POSSIBLE WITH THESE SHOWERS SO ADDED
THEM TO THE GRIDS. THE FREEZING LEVEL LOOKS TO BE TOO HIGH FOR
MUCH OF A THREAT OF SMALL HAIL. SKIES WILL REMAIN FAIRLY CLOUDY
ALTHOUGH A FEW BREAKS ARE POSSIBLE IN THE AFTERNOON. MKK
.LONG TERM...AS AN UPPER LEVEL TROUGH CONTINUES TO REMAIN
ANCHORED OFF THE PACIFIC NORTHWEST COAST...ONSHORE DIFFLUENT FLOW
ALOFT WILL BE TARGETED TOWARD NORTHWEST CALIFORNIA. WITH ABUNDANT
LOW LEVEL MOISTURE AND PRECIPITABLE WATER VALUES IN THE 0.70 TO
0.90 RANGE...WIDESPREAD SHOWER ACTIVITY WILL BE ONGOING FRIDAY
NIGHT INTO SATURDAY MORNING ENHANCED BY OROGRAPHIC EFFECTS. THE
HEAVIEST RAINFALL FRIDAY NIGHT WILL OCCUR ACROSS NORTHERN PORTIONS
OF THE CWA IN HUMBOLDT...DEL NORTE...AND TRINITY COUNTIES. ON
SATURDAY A MORE ROBUST SHORTWAVE WILL APPROACH THE COAST...WITH
MODELS NOW INDICATING IT WILL BE LIKELY CENTERED SOUTH OF THE CAPE
WITH ONSHORE FLOW PERSISTING ACROSS THE NORTH. THIS WILL EXPAND
RAINFALL ACROSS THE ENTIRE CWA SATURDAY INTO SATURDAY EVENING. BY
SATURDAY EVENING TOTAL RAINFALL FRIDAY NIGHT THROUGH SATURDAY WILL
BE BETWEEN 1 AND 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN FAVORED
TERRAIN. THIS SHOULD HELP HOLD RIVERS AND STREAMS AT HIGH LEVELS
PRIMING THE REGION FOR FLOODING SATURDAY NIGHT INTO SUNDAY AS THE
LAST IN A SERIES OF SIGNIFICANT SYSTEMS MOVES THROUGH THE AREA. AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL WITH HIGHER AMOUNTS
APPROACHING 6 INCHES IN THE MOUNTAINS IS EXPECTED SATURDAY EVENING
THROUGH SUNDAY MORNING. MODELS ARE TRENDING TOWARD THIS SYSTEM
POSSIBLY IMPACTING AREAS ACROSS THE SOUTHERN HALF OF THE CWA WITH
THE GREATEST RAINFALL AND STRONG WINDS. THUS MAIN STEM RIVERS WILL
RISE SIGNIFICANTLY WITH THE POTENTIAL FOR FLOODING ON THE
NAVARRO...EEL...AND RUSSIAN RIVERS. ADDITIONALLY SMALL STREAMS
WILL BE ON THE RISE WITH LOCATIONS OF PARTICULAR CONCERN BEING
SMALL STREAMS AROUND HUMBOLDT BAY AND ALONG THE MENDOCINO COAST.
THE GARCIA RIVER NEAR PT ARENA MAY ALSO RISE TO LEVELS THAT IMPACT
HIGHWAY 1. THUS A SECOND AREAL FLOOD WATCH WILL LIKELY BE NEEDED
SATURDAY INTO SUNDAY.
SHOWERS WILL CONTINUE SUNDAY WITH THUNDER POSSIBLE INTO SUNDAY
EVENING AS COLD AIR ALOFT AND INSTABILITY INCREASES BEHIND THE
SYSTEM SATURDAY NIGHT. WEAK RIDGING WILL BEGIN TO BUILD OVER
NORTHERN CALIFORNIA SUNDAY NIGHT INTO MONDAY FINALLY BRINGING A
BREAK IN THE RAINFALL. HOWEVER ANY BREAK WILL BE SHORT LIVED WITH
MODELS INDICATING A NEW SYSTEM BEGINNING TO MOVE TOWARD THE COAST
TUESDAY MORNING INTO WEDNESDAY...PRIMARILY IMPACTING AREAS ACROSS
THE NORTHERN HALF OF THE CWA.
&&
.AVIATION...VFR TO IFR CONDITIONS WILL OCCUR OVER KCEC, KACV AND
KUKI THROUGH THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA
MAINTAINING CLOUDY SKIES AND PERIODS OF RAIN. RAIN SHOWERS AND GUSTY
WINDS WILL CONTINUE OVER THE REGION FOR THE NEXT FEW DAYS.
&&
.MARINE...THE WINDS WILL INCREASE FROM THE SOUTH TONIGHT AND EARLY
THURSDAY MORNING ASSOCIATED WITH A LOW PRESSURE SYSTEM OFFSHORE AND
A FRONT WHICH WILL MOVE THROUGH THE AREA THURSDAY MORNING. THEREFORE
A GALE WARNING IS IN EFFECT OVER THE WATERS THROUGH THURSDAY NIGHT
EXCEPT FOR THE NORTHERN OUTER WATERS WHICH HAS A STORM WARNING IN
EFFECT TONIGHT THROUGH THURSDAY AFTERNOON. SEVERAL ADDITIONAL
SYSTEMS WILL KEEP WINDS AND SEAS ELEVATED THROUGH FRIDAY. THE WINDS
AND SEAS WILL GRADUALLY DECREASE OVER THE WATERS THIS WEEKEND AND
EARLY NEXT WEEK.
&&
.HYDROLOGY...HEAVY RAIN THURSDAY AND THURSDAY NIGHT IS EXPECTED TO
BRING LOCALIZED URBAN AND SMALL STREAMS FLOODING. RAINFALL AMOUNTS
OF 2 TO 4 INCHES IS EXPECTED IN ABOUT A 12 TO 18 HOUR PERIOD. ALSO
PLANNING TO ISSUE A FLOOD WATCH FOR THE NAVARRO RIVER FOR FRIDAY
MORNING. MKK
.COASTAL FLOODING...STRONG SOUTHERLY WINDS WILL PILE WATER INTO
THE BAY RAISING WATER LEVELS MORE THAN A FOOT OVER ASTRONOMICAL
TIDES. ASTRONOMICAL TIDES ARE ARE PREDICTED TO BE 7.1 FT. IT IS
UNLIKELY THAT WE WILL HIT THE 8.8 FT REQUIRED TO CAUSE FLOODING IN
KING SALMON...HOWEVER IT BEARS WATCHING WITH THE EXTENDED PERIOD
OF STRONG SOUTHERLY WINDS. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 3 AM TO 8 PM PST THURSDAY CAZ001.
HIGH WIND WARNING FROM 3 AM TO 8 PM PST THURSDAY ABOVE 2000 FEET
FOR THE CAZ003.
FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
CAZ001-003.
FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
CAZ002-004-076.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 5 PM PST
THIS AFTERNOON PZZ455-475.
GALE WARNING UNTIL 5 PM PST THIS AFTERNOON PZZ450.
STORM WATCH FROM 10 PM PST THIS EVENING THROUGH THURSDAY MORNING
PZZ470.
GALE WARNING UNTIL 10 PM PST THIS EVENING PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 29, 3:59 AM PST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 359 AM PST THU NOV 29 2012 CAZ003-301330- NORTH COAST INTERIOR- 359 AM PST THU NOV 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ001-301330- REDWOOD COAST- 359 AM PST THU NOV 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING THE THREAT OF THUNDERSTORMS WITH DAMAGING WINDS TODAY ALONG WITH HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-076-301330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 359 AM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-301330- MENDOCINO COAST- 359 AM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING THE THREAT OF THUNDERSTORMS WITH DAMAGING WINDS TODAY ALONG WITH HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:27 AM PST | Special Marine Warning | EKA | 48 min | |
| Nov 29, 3:11 AM PST | Special Marine Warning | EKA | 64 min | |
| Nov 29, 3:56 AM PST | Special Marine Warning | EKA | 49 min | |
| Nov 29, 5:37 AM PST | Special Marine Warning | EKA | 39 min | |
| Nov 29, 7:14 AM PST | River Flood Warning | EKA | Mendocino | 32 hr |
| Nov 29, 9:15 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino | 3 hr |
| Nov 29, 1:31 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt | 3 hr |
| Nov 29, 2:59 PM PST | River Flood Advisory | EKA | Mendocino | 19 hr |
| Nov 29, 3:04 PM PST | Wind Advisory | EKA | 10 hr | |
| Nov 29, 3:22 PM PST | Gale Warning | EKA | 12 hr |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.